Publication:
“Varopoulos paradigm”: Mackey property versus metrizability in topological groups.

Loading...
Thumbnail Image
Full text at PDC
Publication Date
2006-09-06
Authors
Außenhofer, L.
de la Barrera Mayoral, D.
Dikranjan, D.
Advisors (or tutors)
Editors
Journal Title
Journal ISSN
Volume Title
Publisher
Springer-Verlag
Citations
Google Scholar
Research Projects
Organizational Units
Journal Issue
Abstract
The class of all locally quasi-convex (lqc) abelian groups contains all locally convex vector spaces (lcs) considered as topological groups. Therefore it is natural to extend classical properties of locally convex spaces to this larger class of abelian topological groups. In the present paper we consider the following well known property of lcs: “A metrizable locally convex space carries its Mackey topology ”. This claim cannot be extended to lqc-groups in the natural way, as we have recently proved with other coauthors (Außenhofer and de la Barrera Mayoral in J Pure Appl Algebra 216(6):1340–1347, 2012; Díaz Nieto and Martín Peinador in Descriptive Topology and Functional Analysis, Springer Proceedings in Mathematics and Statistics, Vol 80 doi:10.1007/978-3-319-05224-3_7, 2014; Dikranjan et al. in Forum Math 26:723–757, 2014). We say that an abelian group G satisfies the Varopoulos paradigm (VP) if any metrizable locally quasi-convex topology on G is the Mackey topology. In the present paper we prove that in any unbounded group there exists a lqc metrizable topology that is not Mackey. This statement (Theorem C) allows us to show that the class of groups satisfying VP coincides with the class of finite exponent groups. Thus, a property of topological nature characterizes an algebraic feature of abelian groups.
Description
UCM subjects
Unesco subjects
Keywords
Citation
Collections